| Model Number |
SAFB-SM/INTL |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Codes |
Injury (2348); Unspecified Tissue Injury (4559)
| Date of Event |
05/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the unit was used on brain tumor surgery.Thereafter a red scar was found on the forehead of the patient.The red scar was in the almost same position as the light receiving part and the light emitting part.The surgery time was about 12 hours.The sensor were set on the upper and the lower position of sensor.The doctor considered it was not a burn scar but a pressure scar.
Additional Manufacturer Narrative
Evaluation summary: the product sample was not returned to post market vigilance (pmv) for evaluation.However, an image was provided for evaluation which confirmed that there were pressure red scars found on the forehead of the patient.The red scar was in the almost same position as the light receiving part and the light emitting part.The root cause cannot be traced to device.No new formal investigation is required, the event will be included in trending and monitoring.The complaint will be reopened if a sample is evaluated.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Correction: d3 additional information: d8, g1, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.